Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A Müntz space having no complement in $ L_{1}$


Author: Ihab Al Alam
Journal: Proc. Amer. Math. Soc. 136 (2008), 193-201
MSC (2000): Primary 41A10, 41A17; Secondary 46B20, 46E15
DOI: https://doi.org/10.1090/S0002-9939-07-09090-9
Published electronically: October 11, 2007
MathSciNet review: 2350404
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: in $ C([0,1])$. In the present paper, we prove that there is a Müntz space not complemented in $ L_{1}([0,1])$.


References [Enhancements On Off] (What's this?)

  • 1. P. Borwein and T. Erdélyi, Polynomials and polynomial inequalities, Springer, Berlin, Heidelberg, New York, 1995. MR 1367960 (97e:41001)
  • 2. L. E. Dor, On projection in $ L_{1}$, Ann. of Math. (2) 102 (1975), no. 3, 463-474. MR 0420244 (54:8258)
  • 3. E. Görlich and A.P. Rohs, Asymptotic bounds for projection operators on lebesgue spaces, Integral Transforms Spec. Funct. 3 (1995), no. 2, 85-98. MR 1410597 (97h:41011)
  • 4. E. Görlich and A.P. Rohs, Bounds for relative projection constants in $ L^{1}(-1, 1)$, Constr. Approx. 14 (1998), no. 4, 589-597. MR 1646559 (99h:41009)
  • 5. V. I. Gurariy and W. Lusky, Geometry of Müntz spaces and related questions, Lecture Notes in Mathematics, Springer, Berlin, Heidelberg, New York, 2005. MR 2190706
  • 6. V. I. Gurariy and V. Macaev, Lacunary power sequences in C and $ L_{p}$, Izvestiya Acad. Nauk SSSR, 30 (1966), 3-14. MR 0190703 (32:8115)
  • 7. D. J. Newman, A Müntz space having no complement, J. Approx. Theory 40 (1984), 351-354. MR 740647 (85g:41015)
  • 8. H.P. Rosenthal, On relatively disjoint families of measures, with some applications to Banach space theory, Studia Math. 37 (1973), 13-36. MR 0270122 (42:5015)
  • 9. L. Schwartz, Étude des sommes d'exponentielles réelles, Act. Sci. Ind., no. 959, Hermann et Cie, Paris, 1943, 89 pp. MR 0014502 (7:294c)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 41A10, 41A17, 46B20, 46E15

Retrieve articles in all journals with MSC (2000): 41A10, 41A17, 46B20, 46E15


Additional Information

Ihab Al Alam
Affiliation: Université des Sciences et Technologies de Lille, Laboratoire Paul Painlevé U.M.R. CNRS 8524, U.F.R. de Mathématiques, 59 655 Villeneuve D’Ascq Cedex, France
Email: Ihab.Alalam@math.univ-lille1.fr

DOI: https://doi.org/10.1090/S0002-9939-07-09090-9
Keywords: M\"{u}ntz spaces, complementation, Schauder basis
Received by editor(s): October 10, 2006
Published electronically: October 11, 2007
Communicated by: Nicole Tomczak-Jaegermann
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society